Rare extraintestinal infection caused by toxin-producing Clostridium difficile

Edit Urbán, Gabriella Terhes, Attila Markotics, József Sóki, Elizabeth Nagy

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Toxigenic Clostridium difficile is a well known cause of antibiotic-associated diarrhea mainly among hospitalized patients, at the same time we have little information about extraintestinal infections caused by this bacterium. We report here on rare extraintestinal infection caused by toxigenic C. difficile: 31-year-old male, accident victim was admitted to the hospital because of polytrauma. Microbiological examination of the pus revealed a toxin-producing C. difficile as an etiologic factor of this infection. Empiric antibiotic treatment with cefuroxime had been administered right after the positive microbiological result. On the basis of antibiotic susceptibility testing, the isolated strain was susceptible to most antimicrobials, except from cefoxitin, thus cefuroxime was changed to imipenem.

Original languageEnglish
Pages (from-to)301-303
Number of pages3
JournalAnaerobe
Volume16
Issue number3
DOIs
Publication statusPublished - Jun 1 2010

    Fingerprint

Keywords

  • Anaerobic cultivation
  • Clostridium difficile
  • Extraintestinal infection
  • Toxin detection

ASJC Scopus subject areas

  • Microbiology
  • Infectious Diseases

Cite this